I am 15 years old and my nipples are enlarged a little. I have had this problem for about 6 months and I am wondering whether it is a side effect of the drugs i used to take for my epilepsy - Tegretol Retard and Epilim Chrono. I took them for about 3 years and have been free of them for about 3 years also. Is this Gynecomastia, cancer or another syndrome and will it disappear soon enough. I have been worried about going to a doctor because i am embarassed to tell my parents. My friends comment on them and I am embarrassed to do anything. Also it feels as though they have a tougher kind of 'ball' inside them which is making them larger and they are tender and hurt if firmly pressed. Thanks in advance.
This is way out of my realm of experience, I would seek medical attention, and try not be embarrassed by it all. But it's important if it is something wrong. Maybe it's part of growing up but I am at a loss there!
Sodium Valproate or Epilim is effective against absences and generalised tonic-clonic and partial seizures.Possible side effects Include: weight gain, increased appetite, hair loss, gastric problems, hyperactivity and behaviour problems.
Carbamazepine or Tegretol, on the other hand, is effective against generalised tonic-clonic and partial seizures. The side effects associated with this include: blurred vision, double vision, unsteadiness and nausea dizziness and headaches.
Gynecomastia is the development of abnormally large mammary glands in males resulting in breast enlargement. the breast development shrinks or disappears within a couple of years In adolescent boys the condition is often a source of distress. The causes of common gynecomastia remain uncertain, although it has generally been attributed to an imbalance of sex hormones or the tissue responsiveness to them. Imaging by X-rays or ultrasound is needed to confirm the diagnosis. Blood tests are required to see if there is any underlying disease causing the gynecomastia.
Gynecomastia is the unfortunate side effect of having Epilepsy. It's caused by the hormonal changes occurring during frequent episodes of epileptic seizures. This link will add more info about this case: http://sciencelinks.jp/j-east/article/200022/000020002200A0669157.php
watch out for any other symptoms like weak joints, hair lose, lose of libido, fatuge, depression, fragle bones.
many hormones play a role in gynecomastya, the main three are testosterone, estradiol and prolactine, regarding the testosterone you should have a healthy testosterone to estradiol ratio, estradiol E2 (estrogen) is a very important hormone for bothe genders and its very supportive for your immune system, your bone structure your emotions and even your sex drive but it should always be in a right balance with testosterone, if it was imbanced it will cause many troubles including gyno.
some times it can be solved by hormon replacement or the inhibition of the aromatase enzyme and some times surgery of the breast glands is a must.
in rare cases gynecomastia could belong to problems with the androgen receptor gene expression but this case happenes most with prostate cancer pations.
any way son you would never know the cause or the cure unless you do the blood tests and see the doctor to vew your tests and point his finger to the cause.
the blood test is very easy to do and you are not the only on in this world having this problem, in fact gynecomastia is more coming around athletes, body builders and some of the strongest guys in the world and its really nothing to be a shamed of :-)
also you should never be shy from your parents because Im sure that no one in the world would love you and care for you as much as they do and Im sure that they will be very supportive.
all my best wishes to you and to every one in this page
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.